Alert archive / Virginia / Beach Hazards Statements in 2019
Beach Hazards Statement 3, NWS Wakefield, VA
NWS Wakefield, VA issued this beach hazards statement at Jun 8, 2019, 8:17 PM EDT for Accomack County, Northampton County, Virginia; Worcester County, Maryland. It took effect at Jun 9, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2019, 8:17 PM EDT (00:17 UTC)
- In effect from
- Jun 9, 2019, 8:00 AM EDT
- Expired
- Jun 9, 2019, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Wakefield, VA
Counties Worcester County, MD, Accomack County, VA, Northampton County, VA
The radar
The Dover AFB radar (KDOX), 120 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
032 WHUS41 KAKQ 090017 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 817 PM EDT Sat Jun 8 2019 MDZ025-VAZ099-100-090830- /O.NEW.KAKQ.BH.S.0003.190609T1200Z-190610T0000Z/ /O.NEW.KAKQ.RP.S.0004.190609T1200Z-190610T0000Z/ Maryland Beaches-Accomack-Northampton- 817 PM EDT Sat Jun 8 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... The National Weather Service in Wakefield has issued a Beach Hazards Statement, which is in effect from 8 AM EDT Sunday through Sunday evening. A High Rip Current Risk has also been issued. This High Rip Current Risk is in effect from 8 AM EDT Sunday through Sunday evening. * LOCATION...Atlantic coast of the Lower Eastern Shore. * TIMING...From Sunday morning through Sunday evening. * SURF OR RIP CURRENT RISK...Breaking waves of 4 to 5 feet will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Caution should be used when in or near the water. There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards...beach patrol flags and signs. If you become caught in a rip current...relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
4 follow-up statements
523
WHUS41 KAKQ 090756
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
356 AM EDT Sun Jun 9 2019
MDZ021-091300-
/O.NEW.KAKQ.CF.S.0016.190609T0900Z-190609T1300Z/
Dorchester-
356 AM EDT Sun Jun 9 2019
...NUISANCE TIDAL FLOODING EXPECTED THIS MORNING...
* LOCATION...Southern Dorchester County near Bishops Head.
* TIMING...Until 9 AM EDT this morning.
* COASTAL FLOOD IMPACTS...Shallow flooding is possible in the
most vulnerable locations near the waterfront and shoreline.
Time of high total tides are approximate to the nearest hour.
CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/10 AM 2.7 0.7 0.6 3 NONE
09/10 PM 2.5 0.5 0.7 1-2 NONE
10/11 AM 2.8 0.8 0.8 2 NONE
10/11 PM 2.6 0.6 0.7 2 NONE
11/11 AM 2.2 0.2 0.3 2 NONE
12/01 AM 2.2 0.2 0.1 1-2 NONE
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/07 AM 3.2 1.1 0.9 2-3 NONE
09/07 PM 3.1 1.0 1.0 2-3 NONE
10/08 AM 3.2 1.1 1.0 2 NONE
10/09 PM 3.1 1.0 0.9 2 NONE
11/09 AM 2.6 0.5 0.4 2 NONE
11/10 PM 2.7 0.6 0.4 2 NONE
&&
$$
VAZ075-077-091300-
/O.NEW.KAKQ.CF.S.0016.190609T0900Z-190609T1300Z/
Westmoreland-Northumberland-
356 AM EDT Sun Jun 9 2019
...NUISANCE TIDAL FLOODING EXPECTED THIS MORNING...
* LOCATION...Along the tidal Potomac.
* TIMING...Until 9 AM EDT this morning.
* COASTAL FLOOD IMPACTS...Shallow flooding is possible in the
most vulnerable locations near the waterfront and shoreline.
Time of high total tides are approximate to the nearest hour.
LEWISETTA VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/07 AM 2.9 1.4 1.3 2 NONE
09/07 PM 2.8 1.3 1.4 2 NONE
10/08 AM 2.7 1.2 1.2 1 NONE
10/09 PM 2.6 1.1 1.1 1 NONE
11/09 AM 2.3 0.8 0.8 1-2 NONE
11/09 PM 2.1 0.6 0.6 1-2 NONE
DAHLGREN/COLONIAL BEACH VA
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/09 AM 3.3 1.4 1.4 1 NONE
09/09 PM 3.2 1.3 1.4 1 NONE
10/10 AM 3.0 1.1 1.2 1 NONE
10/11 PM 3.0 1.1 1.1 1 NONE
11/11 AM 2.5 0.6 0.7 1-2 NONE
11/11 PM 2.5 0.6 0.6 1 NONE
&&
$$
MDZ025-VAZ099-100-091600-
/O.CON.KAKQ.BH.S.0003.190609T1200Z-190610T0000Z/
/O.CON.KAKQ.RP.S.0004.190609T1200Z-190610T0000Z/
Maryland Beaches-Accomack-Northampton-
356 AM EDT Sun Jun 9 2019
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...
* LOCATION...Atlantic coast of the Lower Eastern Shore.
* TIMING...From 8 AM EDT this morning through this evening.
* SURF OR RIP CURRENT RISK...Breaking waves of 4 to 5 feet will
result in rough surf conditions and a high risk of rip currents.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.
There is a high risk of rip currents.
Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards...beach patrol flags and
signs.
If you become caught in a rip current...relax and float. Don't
swim against the current. If able, swim in a direction following
the shoreline. If unable to escape, face the shore and call or
wave for help.
&&
$$
44256 WHUS41 KAKQ 091403 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 1003 AM EDT Sun Jun 9 2019 MDZ025-VAZ099-100-092215- /O.CON.KAKQ.BH.S.0003.000000T0000Z-190610T0000Z/ /O.CON.KAKQ.RP.S.0004.000000T0000Z-190610T0000Z/ Maryland Beaches-Accomack-Northampton- 1003 AM EDT Sun Jun 9 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...Atlantic coast of the Lower Eastern Shore. * TIMING...Until 8 PM EDT this evening. * SURF OR RIP CURRENT RISK...Breaking waves of 4 to 5 feet will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Caution should be used when in or near the water. There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards...beach patrol flags and signs. If you become caught in a rip current...relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Butner
342 WHUS41 KAKQ 092008 CFWAKQ Coastal Hazard Message National Weather Service Wakefield VA 408 PM EDT Sun Jun 9 2019 MDZ025-VAZ099-100-100000- /O.CON.KAKQ.BH.S.0003.000000T0000Z-190610T0000Z/ /O.CON.KAKQ.RP.S.0004.000000T0000Z-190610T0000Z/ Maryland Beaches-Accomack-Northampton- 408 PM EDT Sun Jun 9 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * LOCATION...Atlantic coast of the Lower Eastern Shore. * TIMING...Until 8 PM EDT this evening. * SURF OR RIP CURRENT RISK...Breaking waves of 4 to 5 feet will result in rough surf conditions and a high risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued when threats such as rip currents...longshore currents...sneaker waves and other hazards create life-threatening conditions in the surf zone. Caution should be used when in or near the water. There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards...beach patrol flags and signs. If you become caught in a rip current...relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Butner
290
WHUS41 KAKQ 092021
CFWAKQ
Coastal Hazard Message
National Weather Service Wakefield VA
421 PM EDT Sun Jun 9 2019
MDZ021-100200-
/O.NEW.KAKQ.CF.S.0017.190609T2021Z-190610T0200Z/
Dorchester-
421 PM EDT Sun Jun 9 2019
...NUISANCE TIDAL FLOODING EXPECTED THIS EVENING...
* LOCATION...Southern Dorchester County near Bishops Head.
* TIMING...Until 10 PM EDT this evening.
* COASTAL FLOOD IMPACTS...Shallow flooding is possible in the most
vulnerable locations near the waterfront and shoreline.
Time of high total tides are approximate to the nearest hour.
CAMBRIDGE MD
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/10 PM 2.6 0.6 0.8 1-2 NONE
10/11 AM 2.7 0.7 0.7 1 NONE
10/11 PM 2.6 0.6 0.7 1-2 NONE
11/11 AM 2.3 0.3 0.4 3 NONE
12/01 AM 2.3 0.3 0.2 1 NONE
12/12 PM 2.1 0.1 0.3 1 NONE
BISHOPS HEAD MD
MLLW CATEGORIES - MINOR 3.2 FT, MODERATE 3.7 FT, MAJOR 4.2 FT
MHHW CATEGORIES - MINOR 1.1 FT, MODERATE 1.6 FT, MAJOR 2.1 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/07 PM 3.1 1.0 1.0 2 NONE
10/08 AM 3.1 1.0 0.9 1 NONE
10/09 PM 3.1 1.0 0.9 2 NONE
11/09 AM 2.5 0.4 0.3 2-3 NONE
11/10 PM 2.7 0.6 0.4 2 NONE
12/10 AM 2.6 0.5 0.5 1-2 NONE
&&
$$
VAZ075-077-100200-
/O.NEW.KAKQ.CF.S.0017.190609T2021Z-190610T0200Z/
Westmoreland-Northumberland-
421 PM EDT Sun Jun 9 2019
...NUISANCE TIDAL FLOODING EXPECTED THIS EVENING...
* LOCATION...Along the tidal Potomac.
* TIMING...Until 10 PM EDT this evening.
* COASTAL FLOOD IMPACTS...Shallow flooding is possible in the most
vulnerable locations near the waterfront and shoreline.
Time of high total tides are approximate to the nearest hour.
LEWISETTA VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.5 FT, MODERATE 2.0 FT, MAJOR 2.5 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/07 PM 2.9 1.4 1.5 2 NONE
10/08 AM 2.5 1.0 1.0 1 NONE
10/09 PM 2.4 0.9 0.9 1 NONE
11/09 AM 2.2 0.7 0.7 2 NONE
11/09 PM 2.0 0.5 0.5 1 NONE
12/10 AM 2.0 0.5 0.6 2 NONE
DAHLGREN/COLONIAL BEACH VA
MLLW CATEGORIES - MINOR 3.5 FT, MODERATE 4.0 FT, MAJOR 4.5 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/09 PM 3.3 1.4 1.5 2 NONE
10/10 AM 2.9 1.0 1.1 1 NONE
10/11 PM 2.9 1.0 1.0 1 NONE
11/11 AM 2.4 0.5 0.6 2 NONE
11/11 PM 2.4 0.5 0.5 1 NONE
12/12 PM 2.4 0.5 0.7 1 NONE
WINDMILL POINT VA
MLLW CATEGORIES - MINOR 3.0 FT, MODERATE 3.5 FT, MAJOR 4.0 FT
MHHW CATEGORIES - MINOR 1.6 FT, MODERATE 2.1 FT, MAJOR 2.6 FT
TOTAL TOTAL DEPARTURE
DAY/TIME TIDE TIDE FROM NORM WAVES FLOOD
FT MLLW FT MHHW FT FT IMPACT
-------- --------- --------- --------- ------- --------
09/04 PM 2.5 1.1 1.3 3 NONE
10/05 AM 2.4 1.0 1.1 1 NONE
10/06 PM 2.2 0.8 0.9 2 NONE
11/06 AM 2.0 0.6 0.7 2-3 NONE
11/07 PM 2.0 0.6 0.6 2-3 NONE
12/07 AM 1.9 0.5 0.7 2 NONE
&&
$$
MDZ025-VAZ099-100-100000-
/O.CON.KAKQ.BH.S.0003.000000T0000Z-190610T0000Z/
/O.CON.KAKQ.RP.S.0004.000000T0000Z-190610T0000Z/
Maryland Beaches-Accomack-Northampton-
421 PM EDT Sun Jun 9 2019
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
* LOCATION...Atlantic coast of the Lower Eastern Shore.
* TIMING...Until 8 PM EDT this evening.
* SURF OR RIP CURRENT RISK...Breaking waves of 4 to 5 feet will
result in rough surf conditions and a high risk of rip
currents.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.
There is a high risk of rip currents.
Rip currents are powerful channels of water flowing quickly away
from shore...which occur most often at low spots or breaks in the
sandbar and in the vicinity of structures such as jetties and
piers. Heed the advice of lifeguards...beach patrol flags and
signs.
If you become caught in a rip current...relax and float. Don't
swim against the current. If able, swim in a direction following
the shoreline. If unable to escape, face the shore and call or
wave for help.
&&
$$
ButnerWhat forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this beach hazards statement went out at Jun 8, 7:45 PM EDT, 32 minutes earlier.
Area forecast discussion, Jun 8, 7:45 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
745 PM EDT Sat Jun 8 2019
.SYNOPSIS...
A frontal boundary will remain nearly stationary over the
Carolinas through Sunday. That boundary will lift back north
across the area as a warm front during Monday. A cold front will
pass through the area late Monday night into Tuesday.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 400 PM EDT Saturday...
Late this aftn, just isolated to sctd showers were over the srn
half of the area, as weak low pressure just off the SE VA/NE NC
coast was helping to provide a moist NE sfc flow into the
region. Sky ranged from partly cloudy to cloudy acrs the area
with temps mainly in the lower to mid 70s.
Expect just isolated to sctd showers over the srn half of the
region into early tonight, before the weak low pressure area
just offshore, brings increasing low level moist and better
chances again for showers late tonight into early Sun morning.
The highest chances will come back in over the nrn half of the
area. Lows tonight mainly in the mid 60s to lower 70s.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
As of 415 PM EDT Saturday...
The upper low over the MS Vly opens up later tonight/Sun and
starts to move east as the ridge over New England and the
western Atlc starts to break down. This will allow for more
SE/S flow to develop across the area ahead of the trough.
Increasing convergent flow off the Atlc (especially as a weak
surface low moves in off the Atlc on Sun/Sun night) will allow
for additional shower development especially Sun aftn. In fact,
we could see another round of heavy rain anywhere Sun and Mon,
however one would expect the best chance for heavy rain would be
across the Piedmont where the weak upslope flow should allow
for enhancement. Interestingly, the models do hint at locally
heavy rain as far north as the MD eastern shore Sun in response
to the convergence from the sfc low. In reality, the best
chance for heavy rain may actually be Mon aftn/evening, as the
front approaches, but given that the Precipitable Water values
will remain AOA 2 inches, really any location could see heavy
downpours each day. As such, will continue to talk about
possible minor flooding Sun and Mon across the entire area and
not get too specific.
The front slowly moves through the local area late Mon night
into Tue aftn. Given that it will be nearly parallel to the
upper flow, it will not be in a hurry to move through. Will
gradually decrease PoPs from NW to SE during Tue.
Highs in the mid 70s to lower 80s Sun, in the lower to mid 80s
Mon, and in the upper 70 to lower 80s Tue. Lows will mainly
range from the mid 60s to lower 70s.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 400 PM EDT Saturday...
Continued unsettled wx/rain chances through late Thu as a deep upper
trough amplifies over the Great Lakes by midweek before slowly
moving E toward the Mid-Atlantic/Northeast by Friday. A cold front
is progged to be centered south/east of the CWA by 00z Tue as sfc
high pressure tries to build in from the NW. This should lead to a
dry conditions across the NW half of the CWA from Tue evening-Tue
night, with some lingering showers possible across SE VA/NE NC.
Another area of low pressure (associated w/ a subtle srn stream
shortwave) is progged to develop across FL/GA Wed AM. The
aforementioned shortwave/sfc low are progged to track NNE toward the
region before arriving late Wed-Wed night. As a result, a steady
rain overspreads the area from S to N during the day on Wed (very
low thunder chances N of I-64 through 00z Thu). The sfc low exits to
the NE by Thu, but there will be a chc of aftn-evening showers/tstms
across the area as another (weak) cold front approaches the region.
Drying out by Fri as the weak cold front crosses the region and high
pressure builds in from the W.
Forecast highs Wed range from the mid-upper 70s (although could
potentially be a bit cooler if rain moves in earlier than expected).
Highs mainly in the low-mid 80s (lowest NW/highest SE) for the
remainder of the extended period (Thu-Sat). Lows will range from
upper 50s NW-upper 60s SE through the extended period.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
As of 745 PM EDT Saturday...
Latest analysis shows high pressure just ENE of Long Island,
with sfc ridging extending SW into the Delmarva region. CIGS are
MVFR (highest N/lowest S) at all terminals except ORF, where
CIGS are IFR. Expect deteriorating conditions (due to lowering
CIGS) tonight, with IFR expected at RIC/PHF/ECG by 02-06z (CIGS
lower to IFR at PHF/ECG before lowering at RIC). CIGS
likely fall to 300-400 ft at ORF after 04-06z tonight.
Confidence in IFR CIGS tonight is high from RIC southward,
while CIGS at SBY most likely fall to IFR closer to 10-12z. IFR
CIGS persist through much of the morning before potentially
rising to (low-end) MVFR by midday-early aftn. Best chc of
seeing CIGS rise to MVFR is near the coast. Weak low pressure
just off the SE VA/NE NC coast will continue to bring more moist
NE or E sfc flow back into the area. As a result, SHRAs will
increase in coverage after 06z and persist through much of the
morning (highest coverage at SBY). A second round of SHRAs
(along w/ isolated tstms) will develop Sun aftn and continue
through the evening hours. VSBYs in SHRAs will mainly be 3-6SM,
but IFR VSBYs are likely in the heavier SHRAs (and in any
tstm).
Outlook...Moist E-SSW flow in advance of low pressure and a frontal
boundary to our west, will result in continued chances for
showers/tstms Sun night into Tue morning, possibly causing flight
restrictions. Maybe a break late Tue into early Wed, before more
chances for pcpn return Wed aftn into Thu.
&&
.MARINE...
As of 400 PM EDT Saturday...
Small Craft Advisories remain in effect for the Bay, Lower
James, and coastal waters north of the NC border. SCAs were
extended in the Bay into Sunday evening.
Mainly east to northeast winds over all the waters as a frontal
boundary is located south of the local waters. ENE winds range from
15 to 20 knots and are expected to increase to near 20 knots over
the coastal waters during the evening and overnight hours. Onshore
flow has allowed for seas to build to 3 to 6 feet this afternoon and
waves to 2 to 3 feet. Seas continue to build to as high as 7 feet
across the northern coastal waters through tonight. Winds diminish
somewhat by tomorrow morning, especially the lower Bay/southern
coastal waters, but do expect winds to ramp back up to 15 to 20
knots by Sunday afternoon. Thus, the SCA in the Bay has been
extended into Sunday evening. Seas will remain elevated on the
coastal waters through Sunday night and potentially into early next
week. Seas may build to 5 feet across the southern coastal waters,
especially out 20 nm, by tomorrow afternoon for the southern coastal
waters and additional SCAs may be needed as a result.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 10 PM EDT Sunday for ANZ630>632-634.
Small Craft Advisory until 6 AM EDT Sunday for ANZ638.
Small Craft Advisory until 6 AM EDT Monday for ANZ650-652-654-
656.
&&
SYNOPSIS...TMG
NEAR TERM...TMG/MRD
SHORT TERM...TMG/MRD
LONG TERM...ERI
AVIATION...ERI/TMG
MARINE...AJBHazardous weather outlook, Jun 8, 4:30 PM EDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 430 PM EDT Sat Jun 8 2019 MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093- 095>097-509>525-092030- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 430 PM EDT Sat Jun 8 2019 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Locally heavy rainfall will be possible Sunday and Monday. This may lead to some flooding, especially in low lying and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-NCZ102-VAZ098>100-092030- Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 430 PM EDT Sat Jun 8 2019 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Locally heavy rainfall will be possible Sunday and Monday. This may lead to some flooding, especially in low lying and poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TG
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:17 PM EDT | Rip Current Statement | AKQ | Accomack, Northampton | 24 hr |
| Jun 9, 3:56 AM EDT | Coastal Flood Statement | AKQ | Northumberland, Westmoreland | 5 hr |
| Jun 9, 4:21 PM EDT | Coastal Flood Statement | AKQ | Northumberland, Westmoreland | 6 hr |
| Jun 9, 4:30 PM EDT | Special Weather Statement | AKQ | Amelia, Powhatan | 30 min |
| Jun 9, 4:45 PM EDT | Special Weather Statement | AKQ | City of Franklin | 45 min |
| Jun 9, 5:30 PM EDT | Special Weather Statement | AKQ | Cumberland | 45 min |
| Jun 9, 5:36 PM EDT | Special Weather Statement | AKQ | City of Franklin, City of Suffolk | 54 min |
| Jun 9, 6:19 PM EDT | Special Weather Statement | AKQ | Prince Edward | 41 min |
| Jun 9, 6:29 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 31 min |
| Jun 9, 7:09 PM EDT | Special Weather Statement | AKQ | Greensville, Southampton, City of Emporia, City of Franklin | 51 min |
Nearby
Beach Hazards Statements in Virginia, 2019Beach Hazards Statements in Maryland, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.